MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-9000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Headache (1880)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a selenia dimensions mammography system procedure, on (b)(6) 2025, the tube spun around to the 170-degree position on its own and hit the technician on the head.It is reported that the technician complained of a "slight headache" on the day of the event but did not need medical attention.It is reported that the customer site manager followed up with the technician the next day and the technician "was good." a field service engineer (fse) was dispatched to assess the equipment and found the rotational switch behind the detector was stuck in the engaged position.The fse replaced the rotational switch, verified that the repair corrected the issue and confirmed that the system meets manufacturer specifications.No patient injury was reported.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a selenia dimensions mammography system procedure, on (b)(6) 2025, the tube spun around to the 170-degree position on its own and hit the technician on the head.It was reported that the technician complained of a slight headache.A field service engineer (fse) examined the equipment and found the rotational switch behind the detector was stuck in the engaged position.The fse replaced the rotational switch to resolve the issue.No patient injury was reported.A review of this device history showed that the issue did not return after the rotary switch was replaced.The c-arm rotary switch was replaced; however, no parts were returned for further investigation.The rotary switch was 3,323 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the rotary switch.The likely cause is related to natural wear and tear on the component due to the high component age of 3,323 days.Another likely cause is due to insufficient spacing of the rotary switch.This can lead to inadequate spacing between the switch and c-arm casting or sticking when the rotary switch is engaged.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.The likely cause of the rotary switch failure was determined to be due to natural wear on the component or inadequate adjustment of the rotary switch.An nce was opened to address the inadequate spacing.Future events will be monitored and trended.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the rotary switch.Uncommanded c-arm movement occurred on (b)(6) 2021, under a separate case.The control inserts were stuck and got replaced to resolve the issue; thus, the event reported in the previous separate case reported on (b)(6) 2021 is unrelated to the event reported on (b)(6) 2025.The complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.There were eight discrepancies noted in the dhr, however, none of the discrepancies were related to the rotary switch.The rotary switch was installed on this gantry with no issues noted.System product code: sdm-sys-9000-3d, serial number: (b)(6), system manufacture date: 14jun2016, system installation date: 16jun2016, unique device identified (udi): (b)(4).

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22742980
Report Number3005496266-2025-00043
Device Sequence Number8419216
Product Code OTE
UDI-Device Identifier15420045510784
UDI-Public(01)15420045510784(11)160614
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-9000-3D
Device Catalogue NumberSDM-SYS-9000-3D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown